Case Report

Rizatriptan-Induced Coronary Artery Spasm, Hypertension, and Sinus Tachycardia was Reversed with 5-Dinitrate

Yasser Mohammed Hassanain Elsayed
Critical Care Unit, Fraskour Central Hospital, Damietta Health Affairs, Egyptian Ministry of Health (MOH), Damietta, Egypt

Worldwide Medicine 2019; 1(4): 93-97 | DOI: 10.5455/ww.302644278      PDF


Abstract


Rationale: Acute migraine is a common neurological emergency. Rizatriptan is a proven effective triptan for the acute management of migraine headache episode. Patient concerns: A 27-year-old single, the male patient presented in the emergency department with angina, hypertension, and sins tachycardia after ingested 20 mg of rizatriptan for an acute migraine attack. The case was admitted to the intensive care unit. Diagnosis: Rizatriptan-induced coronary artery spasm, hypertension, and sinus tachycardia was the suggested diagnosis. Interventions: Detailed physical examination, electrocardiography, and pulse oximetry assessment, and only managed with sublingual 5-dinitrate were the interventions for the current case. Outcomes: Dramatic termination of rizatriptan-induced above adverse effects to sublingual 5-dinitrate had happened. Lessons: Although the coronary artery spasm, hypertension, and sinus tachycardia were previously unknown occurrence post-oral 20 mg rizatriptan, all these adverse effects must be included in the differentiation workup of cases with unexplained and unusual acute symptoms. The novelty in this study was the dramatic response of the triple abnormalities; coronary artery spasm, hypertension, and sinus tachycardia with sublingual 5-dinitrate.

Keywords: Rizatriptan, Coronary Artery Spasm, Hypertension, Sinus Tachycardia, 5-Dinitrate